Any had H pylori??

(3 Posts)
Reanne2409 Sat 04-Jul-20 20:50:51

Hi everyone, long story short since beginning of June I suddenly started suffering with severe stomach pains that lead to me nearly fainting and vomiting sometimes. GP thinks it’s H pylori so I had to do a stool test and won’t find out till Monday what the results are. I am a chef so I’m obviously around food all day so if I am diagnosed with h pylori is it safe for me to go into work. I’ve told my manager I will not be going work straight away as I’m scared I’d end up with a stomach ache. sometimes it can last me hours and hours with severe symptoms. I just want to start Treatment ASAP as it’s driving me insane. I also keep getting bad heartburn. So all I really wanted to know is:

Can I go to work around food with h pylori
Can I go work during antibiotics (I’ve read online that the treatment makes you feel awful)
How long does it take for treatment to finish.

Thankssmile

OP’s posts: |
Cantchooseaname Sat 04-Jul-20 20:55:54

I don’t know the legalities about food prep- but I assume it’s fine.
Initially I had the generic 3 antibiotic treatment, but it reoccurred. I had to do a breath test where you fill a foil balloon with your breath, then they tailored a more specific drug regime. It’s loads better now, but does flair sometimes. I can manage it. However the pain is awful in an attack.
I find some foods trigger - coffee and wine were two things I didn’t touch for 2 years as the associated pain was awful.
It will sort, just takes some time.

SirTobyBelch Sun 05-Jul-20 09:11:06

I've seen estimates that half the world's population is infected with Helicobacter pylori but for some reason only a small proportion get gastritis or ulcers as a result. It colonises an area at the bottom of your stomach, rather than at either end of your gastrointestinal tract where it could readily spread to other people. I don't think there's a problem with food preparation.

The treatment consists of two antibiotics and a proton pump inhibitor to reduce your stomach acid production. There's no particular reason why it should make you feel bad unless you generally react badly to antibiotics. If one of the drugs in your treatment is metronidazole that's a bit more likely to make you feel rough, and you absolutely mustn't drink alcohol while taking it.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in